Narcan Training: Curb The Opioid Overdose Crisis
August 31st is International Overdose Awareness Day, an opportunity to put the spotlight on the opioid epidemic. In Texas, more than half of all overdose deaths resulted from opioids. Now is the time to focus on harm-reduction strategies that can save lives.
Greenhouse Treatment Center’s Free Narcan Training Event
Narcan (Naloxone), the opioid overdose reversal drug, has become a critical resource in preventing overdose deaths If you are ever in a situation where you need to administer the opioid-overdose reversal drug it’s important to be prepared.
On August 30th Greenhouse Treatment Center’s medical staff will host a virtual training at our rehab facility near Dallas. The training will stream live from 2:00 p.m. – 2:45 p.m. on our Facebook page.
When Should Narcan be Used?
You can use naloxone (Narcan) any time you suspect someone may be overdosing from opioids. An opioid overdose can be fatal, so it’s important to know the signs and respond quickly.
Naloxone will have no effect on someone who has not taken opioids. If you see someone experiencing what appear to be the signs of an opioid overdose but you’re not certain they’ve taken opioids, you can still administer Narcan without fear of harming them.
Some of the signs that someone may be experiencing an opioid overdose may include:
- Having tiny pupils.
- Appearing very weak, limp, and/or pale.
- Difficulty breathing.
- Having purple lips.
- Losing the ability to speak.
Opioid Overdoses In Texas
Narcan has become a critical resource in preventing overdose deaths in Texas and across the nation. Drug overdose deaths In Texas, between 2015 and 2022, reported overdose deaths rose from 2,577 to 4,820, and more than half of all overdose deaths resulted from opioids. In addition, opioid overdoses have become a leading cause of maternal death for mothers in Texas.
Narcan is an effective way to fight the opioid overdose epidemic. Although Narcan nasal spray is easy-to-use, it can be intimidating to administer when someone is experiencing an opioid-related overdose. Count on the staff at Greenhouse Treatment Center to walk you through the process so you feel more confident. Check out the Greenhouse Treatment Center events page to learn more about free virtual training.